Stories

Conversation

Understand

Join Us

 

Chronic Pain

First, understand it.

Read more

We walk a mile in your shoes. WE CONNECT WITH YOU we listen, offer hope, support and accept YOU.

Hip Replacement soon

  • Stevelisaz
  • Stevelisaz's Avatar Topic Author
  • Offline
  • Fresh Boarder
  • Fresh Boarder
More
2 months 1 week ago #28872 by Stevelisaz
Stevelisaz created the topic: Hip Replacement soon
I am new here so hi to all , I have read a few topics but decided to enter my own ,
I am on the waiting list for a new hip , been told within 6 months now !
I have to be careful with what medication I take as I drive earth moving equipment,
I am on a mix of medication
Daytime - 200mg tramadol and Panadol Osteo
Nights - 200mg tramadol , 40/20 Targin and Panadol Osteo.
Lately this is doing bugger all and I need stronger medication as I am in constant pain and minimal sleep .
Any suggestions on what I should talk to my GP about ?
Thanks to all !

Please Log in or Create an account to join the conversation.

More
2 months 1 week ago #28873 by Johnno
Johnno replied the topic: Hip Replacement soon
Hi Steve,

Firstly does your medication say not to drive or use any heavy machinery whilst using it especially Tramadol 200mg ,that is a very high dose especially an opioid .
I would talk to your GP and ask him to give you something that is non drowsy but can give you pain relief a number of anti depressants can help .
The medical fraternity has a war against opioid medication which in some ways I can understand but in other ways I can’t I feel that GPs have found something that works to relieve pain yet those people who aren’t on the front line are very negative towards opioid medication , and the reasoning is the use has quadrupled over 10 years again I believe GPs have found something that works.
I ask you to please either get a replacement for your Tramadol medication before driving or try to cut it back as soon as possible please please .
You say you are on the list for a hip replacement is this the public scheme or private cover also you are going to need a lot of rehab and you may not have full range of movement for a fair while .
Unfortunately we can’t suggest ,prescribe or list any medications that we feel would give you some relief as we aren’t practitioners.
Cheers mate
Hope this helps
Johnno

as long as I wake up alive I'm happy
Because it could be worse
The following user(s) said Thank You: Stevelisaz

Please Log in or Create an account to join the conversation.

  • Stevelisaz
  • Stevelisaz's Avatar Topic Author
  • Offline
  • Fresh Boarder
  • Fresh Boarder
More
2 months 1 week ago #28874 by Stevelisaz
Stevelisaz replied the topic: Hip Replacement soon
Thanks for the reply
On the tramadol , I have worked my way up to the 200 mg started on 50mg.
But lucky or not ?
It has never made me drowsy or any other side effects .
My GP knows what I do for a living, so when trying new medication we always start with a trial and move on from there .

Please Log in or Create an account to join the conversation.

More
2 months 1 week ago #28875 by Johnno
Johnno replied the topic: Hip Replacement soon
Hi Steve,

It’s good your GP is keeping both of you in the loop and regulating your amounts of medication but 200mg Tramadol is a lot twice a day , you may have become immune to it and your body requires something stronger .
This can be a problem as you may have to come off the Tramadol first



Along with its needed effects, tramadol may cause some unwanted effects. Although not all of these side effects may occur, if they do occur they may need medical attention.

Check with your doctor immediately if any of the following side effects occur while taking tramadol:

Less common
Abnormal or decreased touch sensation
blisters under the skin
bloating
blood in the urine
blood pressure increased
blurred vision
change in walking and balance
chest pain or discomfort
chills
darkened urine
difficult urination
dizziness or lightheadedness when getting up from a lying or sitting position
fainting
fast heartbeat
frequent urge to urinate
gaseous abdominal or stomach pain
indigestion
irregular heartbeat
loss of memory
numbness and tingling of the face, fingers, or toes
pain in the arms, legs, or lower back, especially pain in the calves or heels upon exertion
pain or discomfort in the arms, jaw, back, or neck
pains in the stomach, side, or abdomen, possibly radiating to the back
pale, bluish-colored or cold hands or feet
recurrent fever
seeing, hearing, or feeling things that are not there
seizures
severe cramping
severe nausea
severe redness, swelling, and itching of the skin
stomach fullness
sweating
trembling and shaking of the hands or feet
trouble performing routine tasks
weak or absent pulses in the legs
yellow eyes or skin


Get emergency help immediately if any of the following symptoms of overdose occur while taking tramadol:

Symptoms of overdose
Change in consciousness
decreased awareness or responsiveness
difficulty with breathing
lack of muscle tone
lightheadedness
loss of consciousness
pinpointed pupils of the eyes
severe sleepiness
slow or irregular heartbeat
unusual tiredness
Some side effects of tramadol may occur that usually do not need medical attention. These side effects may go away during treatment as your body adjusts to the medicine. Also, your health care professional may be able to tell you about ways to prevent or reduce some of these side effects. Check with your health care professional if any of the following side effects continue or are bothersome or if you have any questions about them:

More common
Agitation
constipation
cough
diarrhea
discouragement
drowsiness
dry mouth
feeling of warmth
feeling sad or empty
feeling unusually cold
fever
general feeling of discomfort or illness
headache
heartburn
irritability
itching or skin rash
joint pain
loss of appetite
loss of interest or pleasure
loss of strength or weakness
muscle aches and pains
nausea
redness of the face, neck, arms, and occasionally, upper chest
restlessness
runny nose
shivering
sleepiness or unusual drowsiness
sore throat
stomach pain
stuffy nose
sweating
tiredness
trouble concentrating
unusual feeling of excitement
weakness
And this list does go on and on so for you own good health I would strongly recommend you try and ask for something else

Johnno

as long as I wake up alive I'm happy
Because it could be worse

Please Log in or Create an account to join the conversation.

More
2 months 1 week ago #28878 by Johnno
Johnno replied the topic: Hip Replacement soon
Hey Steve ,
I didn’t mean to freak you out but I was on
150mg Tramadol
300mg lyrica (2X day)
Endep 200mg
Sertraline 100mg
Oxycodone 20mg
Panadol osteo 2 in the morning
Endone for relief
Panadiene forte as above
And it was hard to come down

Johnno

as long as I wake up alive I'm happy
Because it could be worse
The following user(s) said Thank You: Stevelisaz

Please Log in or Create an account to join the conversation.

More
2 months 1 day ago #28908 by pamcarr
pamcarr replied the topic: Hip Replacement soon
hi Steve, just popping in to say good luck with your hip replacement surgery, hopefully it will be soon, although like Johnno mentioned, the rehab after surgery can take some time....
are you being managed by a GP and an Orthopaedic surgeon ? any others looking after you?

Please Log in or Create an account to join the conversation.

Moderators: Johnnojo.m
Time to create page: 0.207 seconds
Chronic Pain Australia

Sometimes the journey TAKES YOU TO A PLACE UNMAPPED. Anything is possible

-Chronic Pain Australia

national.office@chronicpainaustralia.org.au

you're not alone

Postal address

PO Box 425
PO Box 425
Baulkham Hills, NSW 2152
Baulkham Hills NSW 2150
Australia
Australia

Contact us

media
media
media@chronicpainaustralia.org.au
general
general
national.office@chronicpainaustralia.org.au